Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2003, 7:19 PM MDT for Chaves County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2003, 7:19 PM MDT (01:19 UTC)
- Expired
- Jun 1, 2003, 7:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 020119 SVRABQ NMC005-020145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 718 PM MDT SUN JUN 1 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 745 PM MDT * AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 17 MILES EAST OF ELKINS TO 20 MILES NORTHWEST OF BITTER LAKE WILDLIFE REFUGE...OR FROM 41 MILES SOUTHWEST OF PORTALES TO 21 MILES NORTH OF ROSWELL...MOVING SOUTHEAST AT 40 MPH. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH. LAT...LON 3375 10372 3367 10484 3313 10486 3313 10378
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:38 PM MDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 1, 2:38 PM MDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 238 PM MDT SUN JUN 1 2003 THUNDERSTORMS CONTINUE TO BE MAIN FOCUS AS NORTHWEST FLOW USHERS SHORT WAVE TROUGHS AND SURFACE FRONTS INTO CWFA. POTENT IMPULSE GENERATING BATCH OF TSTMS ACROSS SERN CO/NRN NM THIS AFTERNOON AS IT MOVES SE. OTHER STORMS HAVE FIRED OVER FAVORED TERRAIN AND IN FAR SOUTHEAST IN BEST HEATING/LOW LVL CONVERGENCE. NRN STORMS IN THE STATE ATTM DO NOT APPEAR AS STRONG AS YESTERDAY DESPITE SIMILAR TEMPS ALOFT AND AMPLE DYNAMICS. SVR TSTM WATCH 454 RECENTLY ISSUED TO COVER STORMS MOVING FROM COL INTO WARMER/WETTER AIRMASS OVER TX/OK PANHANDLES AND AS SFC FRONT SLIPS SSWWD. THIS FRONT COULD STILL HELP ENHANCE SOME STORMS LATE THIS AFTN/EARLY EVENING...WITH A SVR STORM NOT BEYOND THE REALM IN THE FAR NE PART OF NM. SUBSIDENCE BEHIND THE UPPER TROUGH SHOULD SQUELCH MOST CONVECTION BY 06Z...BUT HAVE LEFT IN A FEW SHOWERS OVERNIGHT AS NORTHEAST WINDS AND LOW LVL MOISTURE WILL REMAIN ACROSS THE EASTERN PLAINS. NE TO E WINDS COULD REACH CNTRL MTN CHAIN AFTER MIDNIGHT...BUT DO NOT THINK TEMP OR PRESS GRADIENT WILL BE SUFFICIENT FOR SIGNIFICANT EAST CANYON WIND EVENT. HOWEVER...IF CONVECTION THIS EVENING BECOMES UNUSUALLY STRONG...MORE WIND COULD RESULT. THE EAST WILL CONTINUE TO SEE CHANCES FOR AFTN/EVE TSTMS THROUGH THE FCST PERIOD AS MOISTURE OSCILLATES EAST/WEST. WILL DRY OUT NW MONDAY AND MUCH OF WESTERN CWFA TUES AND A BIT STRONGER NW FLOW DRIES OUT ATMOSPHERE THERE. HOWEVER...AS A STRONGER FRONTS PUSH INTO THE AREA MIDWEEK...CHANCES WILL RETURN TO THE WEST. WENT WITH ETA TIMING OF THESE INCURSIONS EARLY THEN PREFER THE 12Z GFS TIMING OVER THE 00Z GFS. DID NOT ADJUST TEMPS MUCH OVERALL EXCEPT IN CONJUNCTION WITH FROPA TIMING AND POSSIBLE LOW CLOUDS IN THE EAST...WITH THE END RESULT BEING COOL TEMPS IN THE NORTHEAST WED THROUGH FRI. PRELIMINARY NUMBERS... FARMINGTON................ 056/091 057/090 055 19100 GALLUP.................... 045/089 047/088 045 19100 GRANTS.................... 044/088 046/090 043 19100 GLENWOOD.................. 054/094 054/095 052 19100 CHAMA..................... 043/083 045/085 042 19222 LOS ALAMOS................ 050/084 054/085 051 19211 RED RIVER................. 039/071 041/074 035 19222 TAOS...................... 044/079 046/082 043 19222 SANTA FE.................. 049/082 052/085 049 19211 SANTA FE AIRPORT.......... 050/086 054/087 051 19200 ESPANOLA.................. 052/088 055/090 053 19200 ALBUQUERQUE HEIGHTS....... 062/091 064/093 062 19101 ALBUQUERQUE VALLEY........ 058/094 060/095 058 19101 ALBUQUERQUE FOOTHILLS..... 057/086 058/091 056 19101 ALBUQUERQUE WEST MESA..... 060/092 062/094 060 19100 SOCORRO................... 060/096 061/097 058 19101 SANDIAPARK/CEDAR CREST... 049/079 051/086 049 19211 MORIARTY/ESTANCIA......... 050/084 053/089 051 19211 CARRIZOZO................. 060/091 062/092 059 19111 RUIDOSO................... 054/082 056/086 052 19111 RATON..................... 047/077 050/079 048 19322 LAS VEGAS................. 049/079 052/082 050 19211 ROY....................... 049/078 051/083 049 19323 CLAYTON................... 055/077 056/078 054 19423 SANTA ROSA................ 057/087 059/089 059 19212 TUCUMCARI................. 059/084 061/092 059 19223 FORT SUMNER............... 061/089 063/090 063 19112 CLOVIS.................... 059/085 060/090 061 19112 PORTALES.................. 060/087 061/093 062 19112 ROSWELL................... 062/093 065/096 063 19111 .ABQ...NONE. DROZD
Hazardous weather outlook, Jun 1, 6:00 AM MDT, 13 hours 19 minutes before
NMZ001>021-026-021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUN 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING ACROSS EXTREME EASTCENTRAL AND NORTHEAST NEW MEXICO VERY NEAR THE TEXAS LINE. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT FROM STORMS THAT FORM NEAR A WEAK WINDSHIFT LINE THAT SHOULD BE NEAR OR JUST WEST OF THE TEXAS STATE LINE. IN ADDITION...THE RELATIVELY SLOW MOVEMENT OF SOME OF THESE STORMS MAY LEAD TO AREAS OF HEAVY RAINFALL AND SIGNIFICANT RUNOFF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS MAY MATERIALIZE FOR EASTERN NEW MEXICO MONDAY AFTERNOON AND EVENING MAINLY FROM THE EAST SLOPES OF THE SANGRE DE CRISTOS TO CHAVES COUNTY AND EASTWARD TO THE TEXAS LINE. ON TUESDAY THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS IN FAR EASTERN NEW MEXICO EAST OF A LINE FROM ROUGHLY RATON TO HOBBS. MONITOR THE LATEST FORECAST PRODUCTS FOR ANY UPDATES TO THIS POTENTIALITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS A POSSIBILITY THIS AFTERNOON AND EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING ACROSS FAR EASTERN NEW MEXICO AND MONDAY AFTERNOON AND EVENING FOR ROUGHLY THE EASTERN THIRD OF NEW MEXICO. MAF
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:23 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 22 min |
| Jun 2, 4:44 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 61 min |
| Jun 2, 5:37 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 53 min |
| Jun 2, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.